MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015130
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).It was reported that the device would be returned for analysis; however, the product has not been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, a deltaplush coil (cpl10015130/ s10730) failed to detach during the internal carotid artery procedure and was successfully removed from the patient without stretching or detachment.The procedure was continued with the same detachment control box and connecting cable.A pre-deployment electrical check had been performed.A fault light was not seen during the case, and upon pressing the power button, all lights illuminated.The system ready light illuminated.Upon pressing the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.There were no potential adverse events or procedure delays.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, a deltaplush coil (cpl10015130/ s10730) failed to detach during the internal carotid artery procedure and was successfully removed from the patient without stretching or detachment.The procedure was continued with the same detachment control box and connecting cable.A pre-deployment electrical check had been performed.A fault light was not seen during the case, and upon pressing the power button, all lights illuminated.The system ready light illuminated.Upon pressing the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.There were no potential adverse events or procedure delays.The device was returned for analysis.The distal end of the embolic coil is located in the green introducer near its distal end.There are no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip is intact.The proximal section of embolic coil appears to be stretched or severed inside the green introducer.The v-notch of the resheathing tool is undamaged.The embolic coil was advanced out of the green introducer to visualize the damaged proximal section, the articulating joint, and the resistance heating (rh) coil.The embolic coil is stretched, the articulating joint is damaged, and the rh coil has not received heat and melted.The resistance of the unit was measured and the resistance was 51.2, which is within the specification range of 48.5 ¿ 56.The device was attached to a lab sample detachment control box dcb000005-00 and enpower connecting cable, and the power was turned on.The system ready light illuminated.The embolic coil was immersed in warmed enzyme solution and the detach button was pressed.The embolic coil detached.After detachment, microscopic examination shows that the rh coil did not appear to receive heat and melt.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of failure to detach was not confirmed.The embolic coil detached under laboratory conditions.Without the return of the dcb and connecting cable in use during the event, the cause of the complaint cannot be determined.The user reported that there was no damage to the embolic coil when it was removed from the patient, and the decontamination provider did not report any damage to the device.Since the reported events surrounding the use, removal, and return of the device do not align with the condition of the returned device, the source of the stretching damage to the embolic coil cannot be determined.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6848017
Report Number2954740-2017-00252
Device Sequence Number108463
Product Code HCG
UDI-Device Identifier00878528008163
UDI-Public(01)00878528008163(17)210430(10)S10730
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberCPL10015130
Device Lot NumberS10730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Initial Date Received by Manufacturer 08/18/2017
Supplement Date Received by Manufacturer09/26/2017
11/08/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/19/2017
11/08/2017
Patient Sequence Number1